Wisconsin, 2006

Funnel Cloud in Wisconsin, September 22, 2006

September 22, 2006 · NWS GRB · 1 event in 1 county or zone

A broken line of convection formed ahead of an upper level disturbance punching northeastward into the dry slot. Wood county sheriff received a call of a funnel cloud at the intersection of Hwy A and Hwy C.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

A broken line of convection formed ahead of an upper level disturbance punching northeastward into the dry slot. Wood county sheriff received a call of a funnel cloud at the intersection of Hwy A and Hwy C. A trained spotter reported a wall cloud between 6:15 and 6:30 pm, but did not see the funnel cloud.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 22, 1:45 PM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Sep 22, 1:45 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT FRI SEP 22 2006

.SHORT TERM...TONIGHT THROUGH SUNDAY...PCPN COVERAGE WILL BE THE MAIN
CHALLENGE DURING THIS PERIOD WITH THE EVOLVING UPPER LOW SYSTEM. BAND OF
PCPN ALONG H8 WARM FRONT HAS LIFTED NORTH INTO FAR NRN WI AND UPPER MICH
LATE THIS AFTERNOON.   MAIN SURFACE LOW OVER SOUTHERN MINNESOTA WITH A
SUBTLE SURFACE WARM FRONT EXTENDING INTO NRN IL.  DRY SLOT WORKING OVER
THIS FRONT LIMITING CONVECTION LATE THIS AFTERNOON.  DRIZZLE WILL BE
COULD BE MORE OF THE PCPN TYPE LATER TNT INTO EARLY SATURDAY...BUT WILL
KEEP A CHC OF SHRA IN THE PACKAGE DUE TO LOCATION OF THE WARM FRONT AND
THE WV LOOP INDICATED A S/W MOVING INTO SW IA/NW MO LATE THIS AFTERNOON.
 OTHERWISE THE MODELS ARE SHOWING FAIR AGREEMENT WITH THE SYSTEM...
CENTERED OVER THE EASTERN DAKOTAS THIS AFTERNOON...TO BE IN A HOLD
STATUS UNTIL THE ENERGY FROM THE STRONGER S/W WITH 140 JET OVER THE CO
REGION BEGINS TO PHASE WITH THE NRN PLAINS SYSTEM.  THIS PHASED SYSTEM
IS THEN PROGGED TO TRACK OVER THE STATE LATER SATURDAY AND ESPECIALLY
INTO SAT NIGHT.  SOME TIMING DIFFERENCES WITH ENDING ON SUNDAY...LATER
SHIFTS MAY NEED TO BEEF UP MORNING WORDING
OVER PARTS OF NE WISCONSIN IF THEIR IS A TREND THAT DIRECTION.

WITH ANTICIPATED CLOUD COVER THROUGH SATURDAY NIGHT...TEMPERATURES
EXPECTED TO DEVIATE LITTLE DURING THIS PERIOD.  STAYED CLOSE TO 3 HRLY
TEMPS.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY.  NEXT SYSTEM TO IMPACT
THE REGION WILL BE FROM TUESDAY NIGHT INTO WEDNESDAY.  HEIGHT FALLS WITH
THIS SYSTEM WILL ALLOW COOLER AIR TO POUR INTO THE STATE AFTER THE
FROPA...WHICH IS PROGGED TO REACH EC WI AROUND 12Z WED.  TSRA POTENTIAL
APPEARS BEST TUESDAY NIGHT AHEAD OF THE FRONT ALONG H8 WAA PROD.

WILL LEAVE SHRA CHC GOING FOR THE NORTH FOR WED AND THURSDAY AFTN DUE TO
COLD UPPER TROF DRIFTING OVER THE REGION.  WILL CONFINE SHRAS TO AFTN
INSTAB VARIETY AT THIS TIME.  DEPENDING ON MOISTURE AVAILABLE AND
STRENGTH OF THE UPPER TROF...SHOWER CHCS MAY BE NEEDED FURTHER SOUTH.

MUCH COOLER TEMPS FOR WEDNESDAY AND THURSDAY FOLLOWED BY A WARMING TREND
FOR LATE NEXT WEEK.  SOME POTENTIAL FOR FROST/FREEZE HEADLINES SUNDAY
NIGHT WITH RATE OF CLEARING...AND COOLER AIR LATER NEXT WEEK OFFERS A
FEW MORE CHANCE FOR THE HEADLINES.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TDH/MG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Sep 22, 1:00 PM CST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
200 PM CDT FRI SEP 22 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
200 PM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING.  SEVERE WEATHER IS NOT
ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN IS LIKELY FOR SATURDAY AFTERNOON INTO SATURDAY NIGHT.  AN ISOLATED
THUNDERSTORM IS POSSIBLE IN THE AFTERNOON...BUT SEVERE WEATHER IS NOT
ANTICIPATED.

THERE IS ALSO A CHANCE OF THUNDERSTORMS AHEAD OF A COLD FRONT TUESDAY
NIGHT.  AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

LMZ521-522-541>543-564-231200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
200 PM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING.  SEVERE WEATHER IS NOT
ANTICIPATED.

SOUTHEAST WINDS OF 15 TO 25 KNOTS WITH HIGHER GUSTS WILL CONTINUE INTO
THE EVENING HOURS AS A LOW PRESSURE SYSTEM SLOWLY TRACKS OVER SOUTHERN
MINNESOTA.  A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN IS LIKELY FOR SATURDAY AFTERNOON INTO SATURDAY NIGHT.  AN ISOLATED
THUNDERSTORM WITH GUSTY WINDS IS POSSIBLE FOR SATURDAY AFTERNOON...BUT
SEVERE WEATHER IS NOT ANTICIPATED.

AS A LOW PRESSURE SYSTEM DEPARTS THE REGION LATE SATURDAY NIGHT INTO
SUNDAY...NORTH WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KNOTS WITH
HIGHER GUSTS. SMALL CRAFT ADVISORIES WILL LIKELY NEED TO BE ISSUED.

THERE IS ALSO A CHANCE OF THUNDERSTORMS AHEAD OF A COLD FRONT TUESDAY
NIGHT.  AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED.

TDH
WEATHER.GOV/GREENBAY

The radar

The La Crosse radar (KARX), 116 km away, was scanning. The volume nearest the first event began at 23:21 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Wood

When
September 22, 5:24 PM CST
Where
Wood County, 3 mi N of Pittsville
Reported by
GENERAL PUBLIC
Coordinates
44.455, -90.042 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534142.